MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM TI MODULAR; MODULAR BONE SCREW, CANNULATED

PRECISION SPINE, INC REFORM TI MODULAR; MODULAR BONE SCREW, CANNULATED
Catalog Number 39-SK-6545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 02/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other - evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a l4/l5/s2a1 procedure was performed in australia on (b)(6) 2022, utilizing the reform ti modular cannulated pedicle screw system.Subsequently, the patient presented with pain and radiographs showed compression of the construct and a broken screw in l4, right side.Revision procedure was performed on (b)(6) 2024, during which the broken 45mm reform ti modular cannulated screw (39-sk-6545) was confirmed and it was noted that the left side l4 screw showed significant loosening.Both the proximal and distal ends of the broken screw were removed and replaced along with the loose screw on the right side.In addition, screws were also placed in the two levels above with the remainder of the original construct left in place.Image provided shows cage migration in the disc space just under the broken screw.
 
Additional Manufacturer Narrative
H3 device evaluation - both the proximal and distal segments of the broken screw were returned for evaluation.The distal segment fracture site is marred.The marring is likely due to tools used to help extract that segment from the pedicle.Due to this visual assessment of those surfaces are not practical other than noting that the fracture is along the screw's minor diameter.The proximal segment was reviewed with the aid of a 5x loop.It is believed that the screw fractured via low cycle fatigue.The cause for this fracture is believed to be related to the condition of the construct.Instability appears to exist with the complaint noting that the cage had migrated and as evidenced in the x-ray that was provided.The x-ray shows signs of cage looseness (darkness around the cage).After more than 1 year and 9 months this revision took place.Review of device history records found 243 pieces of this lot released for distribution on (b)(6) 2020 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this product family.No corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that a l4/l5/s2a1 procedure was performed in australia on (b)(6) 2022, utilizing the reform ti modular cannulated pedicle screw system.Subsequently, the patient presented with pain and radiographs showed compression of the construct and a broken screw in l4, right side.Revision procedure was performed on (b)(6) 2024, during which the broken 45mm reform ti modular cannulated screw (b)(6) was confirmed and it was noted that the left side l4 screw showed significant loosening.Both the proximal and distal ends of the broken screw were removed and replaced along with the loose screw on the right side.In addition, screws were also placed in the two levels above with the remainder of the original construct left in place.Image provided shows cage migration in the disc space just under the broken screw.

Brand Name
REFORM TI MODULAR
Common Device Name
MODULAR BONE SCREW, CANNULATED
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key18924238
Report Number3005739886-2024-00014
Device Sequence Number12627223
Product Code KWP
UDI-Device Identifier00840019933629
UDI-Public00840019933629
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150856
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number39-SK-6545
Device Lot Number32839PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown